Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 8, 2001, 5:08 AM EDT for Jefferson County, Pennsylvania. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2001, 5:08 AM EDT (09:08 UTC)
- Expired
- Apr 8, 2001, 6:00 AM EDT
- In force
- 52 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Jefferson County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 080915 CCA SVRPIT PAC065-081000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE PITTSBURGH PA 508 AM EDT SUN APR 8 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN PENNSYLVANIA * UNTIL 600 AM EDT * AT 508 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES WEST OF REYNOLDSVILLE...MOVING EAST AT 55 MPH. * LOCATIONS IN THE PATH OF THIS STORM INCLUDE BROOKVILLE... PUNXSUTAWNEY AND REYNOLDSVILLE. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:49 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 8, 3:49 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 349 AM EDT SUN APR 8 2001 SCT TSTMS CONT ERLY MRNG ACROSS ERN 1/2 CWA AS WARM FRONT BNDRY DRAPPED ACROSS FAR EASTERN/NRN EXTREMES OF REGION ATTM WHILE MUGGY AIR SITUATED ELSW. WITH USTABLE ATMS/OUTFLOW BNDRYS/SUBTLE SHRT WAVES/DAYTIME HEATING WILL KEEP CHC POPS S AND HIER CHC POPS N TODAY. NEAR/RECORD HIGHS PIT/ZZV/MGW EXPECTED IN AFTN IN CONTD UNSEASONABLY WARM AIR REGIME...PLAN TO KEEP CHC POPS TNGT WITH BNDRY N IN AREA. MON SHRT/WV AND SFC BDNRY SWING SWD AND GOOD LIFT UVV SHLD ENHANCE PRECIP MORE LIKELY. STRONGER SHRT/WV AND DYNAMICS FOLLOW MON NGT/TUESDAY AS HI PRES IN CANADA PUSHES SEWD WHILE SFC LOW/FRONTAL BNDRY AFFECT AREA. MON NGT/TUES MRNG POSE THREAT FOR HVY RAINS IN W-WNW FLOW ALOFT...BEARS WATCHING. MRNG TEMPS ALREADY ABOVE GUID AND WITH ANY SUNH WILL BOOST TEMPS INTO 80 TO 85 RANGE SPCLY S. PIT 83 63 75 59 / 30 30 60 50 HLG 82 62 75 60 / 30 30 60 50 MGW 83 64 78 61 / 30 30 60 50 ZZV 83 64 78 61 / 30 30 60 50 PHD 81 62 74 59 / 30 30 60 50 FKL 75 56 69 53 / 50 40 70 50 DUJ 72 55 68 52 / 50 40 70 50 LBE 83 63 76 59 / 30 30 60 50 BTP 81 60 72 58 / 40 40 70 50 IDI 81 60 72 57 / 40 40 70 50 ODM 79 62 74 60 / 30 30 60 50 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Apr 8, 4:45 AM EDT, 23 minutes before
PAZ008-009-015-016-022-081045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 445 AM EDT SUN APR 8 2001 ...EARLY MORNING THUNDERSTORMS... EARLY MORNING THUNDERSTORMS WILL MOVE ACROSS THE REGION. SOME OF THESE STORMS MAY CONTAIN HAIL UP TO ONE HALF INCH IN DIAMETER...GUSTY WINDS UP TO 40 MPH...INTENSE LIGHTNING. HEAVY DOWNPOURS IN SOME LOCALITIES COULD RANGE FROM ONE HALF TO ONE INCH IN LESS THAN AN HOUR. }
Special weather statement, Apr 8, 4:50 AM EDT, 18 minutes before
MDZ001-WVZ023-081015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 450 AM EDT SUN APR 8 2001 ...EARLY MORNING THUNDERSTORMS... EARLY MORNING THUNDERSTORMS WILL MOVE ACROSS THE REGION. SOME OF THESE STORMS MAY CONTAIN HAIL UP TO ONE HALF INCH IN DIAMETER...GUSTY WINDS TO 40 MPH...INTENSE LIGHTNING. HEAVY DOWNPOURS IN SOME LOCALITIES COULD RANGE FROM ONE HALF TO ONE INCH IN LESS THAN AN HOUR.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:41 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Mercer, Venango | 64 min |
| Apr 8, 2:50 AM EDT | Severe Thunderstorm Warning | PBZ | Venango | 40 min |
| Apr 8, 5:02 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 28 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.